Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 30, 2013, 3:35 PM MDT for 11 counties in New Mexico. It took effect at May 31, 2013, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 3:35 PM MDT (21:35 UTC)
- In effect from
- May 31, 2013, 11:00 AM MDT
- Expired
- May 31, 2013, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3482 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WWUS85 KABQ 302135 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT THU MAY 30 2013 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE NORTHWEST AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT 11 AM MDT TO 8 PM MDT FRIDAY FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO IMPACT MUCH OF THE AREA THROUGH SUNSET AND THEN AGAIN ON FRIDAY AS NORTHWEST TO WEST WINDS STRENGTHEN STEADILY DURING THE DAY WITH DRY CONDITIONS STILL IN PLACE. ADDITIONALLY...HIGH TEMPERATURES ON FRIDAY WILL GENERALLY RANGE BETWEEN 5 TO 10 DEGREES ABOVE NORMAL FOR ALL BUT EXTREME NORTHWEST AND NORTH CENTRAL LOCATIONS. NMZ101>104-106>108-311200- /O.UPG.KABQ.FW.A.0026.130531T1700Z-130601T0200Z/ /O.NEW.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/ /O.CON.KABQ.FW.W.0027.000000T0000Z-130531T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 335 PM MDT THU MAY 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. * 20 FOOT WINDS...SUSTAINED SPEEDS 20 TO 35 MPH WITH GUSTS 35 TO 50 MPH TODAY AND FRIDAY. WESTERLY WINDS TODAY BECOMING MORE WEST TO NORTHWEST ON FRIDAY. * RELATIVE HUMIDITY...MINIMUMS GENERALLY BETWEEN 5 TO 10 PERCENT LOWER ELEVATIONS AND 10 TO 15 PERCENT IN THE HIGH COUNTRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-311200- /O.UPG.KABQ.FW.A.0026.130531T1700Z-130601T0200Z/ /O.NEW.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 335 PM MDT THU MAY 30 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHWEST HIGHLANDS FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * 20 FOOT WINDS...NORTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ON FRIDAY. * RELATIVE HUMIDITY...MINIMUM RH 7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
4 follow-up statements
819 WWUS85 KABQ 310154 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 754 PM MDT THU MAY 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS WILL IMPACT MUCH OF THE FORECAST AREA ON FRIDAY AS NORTHWEST TO WEST WINDS STRENGTHEN STEADILY DURING THE DAY WITH DRY CONDITIONS STILL IN PLACE. ADDITIONALLY...HIGH TEMPERATURES ON FRIDAY WILL GENERALLY RANGE BETWEEN 5 TO 10 DEGREES ABOVE NORMAL FOR ALL BUT EXTREME NORTHWEST AND NORTH CENTRAL LOCATIONS. NMZ101>104-106>108-311400- /O.EXP.KABQ.FW.W.0027.000000T0000Z-130531T0200Z/ /O.CON.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 754 PM MDT THU MAY 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. * AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. * 20 FOOT WINDS...WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS 20 TO 35 MPH AND GUSTS 35 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUMS GENERALLY BETWEEN 5 TO 10 PERCENT LOWER ELEVATIONS AND 10 TO 15 PERCENT IN THE HIGH COUNTRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ105-311400- /O.CON.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 754 PM MDT THU MAY 30 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. * AREA AND TIMING...NORTHWEST HIGHLANDS FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * 20 FOOT WINDS...NORTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ON FRIDAY. * RELATIVE HUMIDITY...MINIMUM RH 7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SHY
376 WWUS85 KABQ 311005 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 AM MDT FRI MAY 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TODAY FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .ANOTHER DIFFICULT DAY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA. LOOK FOR NORTHWEST TO WEST WINDS TO STEADILY STRENGTHEN THROUGH LATE MORNING WITH WIND SPEEDS PEAKING DURING THE AFTERNOON AND EARLY EVENING. MINIMUM HUMIDITY VALUES WILL GENERALLY RANGE FROM 5 TO 12 PERCENT. TODAY WILL BE THE LAST IN A STRING OF DAYS WITH STRONG WIND AND CRITICALLY LOW HUMIDITY. LOOKING AHEAD TO THE WEEKEND...AN UPWARD TREND IN HUMIDITY AND SIGNIFICANTLY LESS WIND IS EXPECTED FOR THE TRES LAGUNAS WILDFIRE AND REMAINDER OF THE CENTRAL MTN CHAIN AND EAST SLOPES SATURDAY AND SUNDAY THAT WILL BE WELCOMED NEWS AFTER TODAY. NMZ101>108-312130- /O.CON.KABQ.FW.W.0028.130531T1700Z-130601T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 405 AM MDT FRI MAY 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. * 20 FOOT WINDS...WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS 20 TO 35 MPH AND GUSTS 35 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUMS GENERALLY BETWEEN 5 TO 10 PERCENT LOWER ELEVATIONS AND 10 TO 15 PERCENT IN THE HIGH COUNTRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ KJ
514 WWUS85 KABQ 312138 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 PM MDT FRI MAY 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TODAY FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO EXCLUDING THE WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .ANOTHER DIFFICULT DAY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA. NORTHWEST TO WEST WINDS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING. MINIMUM HUMIDITY VALUES WILL GENERALLY RANGE FROM 5 TO 12 PERCENT. TODAY WILL BE THE LAST IN A STRING OF DAYS WITH STRONG WIND AND CRITICALLY LOW HUMIDITY. LOOKING AHEAD TO THE WEEKEND...AN UPWARD TREND IN RELATIVE HUMIDITY AND SIGNIFICANTLY LESS WIND IS EXPECTED FOR THE TRES LAGUNAS WILDFIRE AND REMAINDER OF THE CENTRAL MTN CHAIN AND EAST SLOPES SATURDAY AND SUNDAY THAT WILL BE WELCOMED NEWS AFTER TODAY. NMZ101>108-010200- /O.CON.KABQ.FW.W.0028.000000T0000Z-130601T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 338 PM MDT FRI MAY 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHWEST PLATEAU...NORTH CENTRAL MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. * 20 FOOT WINDS...WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS 20 TO 35 MPH AND GUSTS 35 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUMS GENERALLY BETWEEN 5 TO 10 PERCENT LOWER ELEVATIONS AND 10 TO 15 PERCENT IN THE HIGH COUNTRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
834 WWUS85 KABQ 010132 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 732 PM MDT FRI MAY 31 2013 NMZ101>108-010245- /O.EXP.KABQ.FW.W.0028.000000T0000Z-130601T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 732 PM MDT FRI MAY 31 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... GUSTY WINDS AND LOCALLY REDUCED HUMIDITIES WILL CONTINUE THROUGH MID EVENING...BUT WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 30, 3:22 PM MDT, 13 minutes earlier.
Area forecast discussion, May 30, 3:22 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MDT THU MAY 30 2013 .DISCUSSION... MEAN THEME HASNT CHANGED THROUGH THE SHORT AND MID TERM. CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONGER WIND FLOWS AND LOW HUMIDITY THROUGH FRIDAY. THEN A PATTERN CHANGE WITH INCREASED MOISTURE FROM THE HIGH PLAINS AND GULF OF MEXICO STARTING AS EARLY AS LATER SATURDAY AND PEAKING SUNDAY BEFORE A GRADUAL MIX OUT OF DRIER AIR MONDAY. LIGHTNING FIRE POTENTIAL REMAINS A THREAT ACROSS THE WEST WITH WETTER STORMS AND PERHAPS EVEN SOME SEVERE PORTIONS OF THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD INTO THE PLAINS. AS FAR AS TONIGHT...MID LEVEL THERMAL INVERSION SHOULD INCREASE SOME COMPARED TO LAST NIGHT AS 700 MB TEMPS ARE PORTRAYED TO INCREASE UNDER THE MID LEVEL THERMAL RIDGE. FUSSED WITH GRIDDED FORECAST A LITTLE BIT TO REFLECT THAT ALTHOUGH THE HIGHER MOUNTAIN BASINS ACROSS THE NORTH SHOULD SEE SOME COOLING. THIS IS TIED TO STRONGER INVERSION. THUS HAVE EAGLE NEST COOLER THAN LAST NIGHT. STRONGER WINDS CURRENTLY EXPERIENCED SHOULD DIMINISH SOME WHEN THE SUN GOES DOWN. CURRENT WIND ADVISORY HIGHLIGHTS LOOK GOOD ALTHOUGH TUCUMCARI COULD HIT IT FOR A TIME REST OF THIS AFTERNOON. SOME OF THE HIGHER RIDGETOPS ACROSS THE NORTH COULD SEE SOME REMAINING BREEZES THROUGH MOST OF THE OVERNIGHT WITH PERHAPS SOME MTN WAVE DVLP TO THE LEE OF THOSE MTNS. THE JET STREAM WILL HAVE ONE MORE DAY OVER NORTHERN AND CENTRAL NEW MEXICO ON FRIDAY. THUS...EXPECTING ANOTHER ROUND OF BREEZY TO WINDY CONDITIONS. CANT RULE OUT SOME LOCALIZED WIND ADVISORY FAVORING THE SANGRE DE CRISTOS BUT WONT BE ISSUING A HIGHLIGHT FOR THAT ON THIS SHIFT. LOOKS TO BE TOO LOCALIZED AT THIS TIME. BLOWING DUST CERTAINLY A CONCERN AND WILL NEED TO WATCH THE MIDDLE RIO GRANDE BASIN AND PERHAPS NORTHWEST PLATEAU AND AREAS TO THE LEE OF THE SANDIAS. DO NOT HAVE BLOWING DUST IN THE GRIDDED FORECAST AT THIS TIME BUT SOMETHING TO WATCH...ESPECIALLY IF WINDS TREND A BIT HIGHER. AS MENTIONED ABOVE...CRITICAL FIRE WX CONDITIONS EXPECTED AND THE DETAILS CAN BE FOUND BELOW. TEMPERATURES OVERALL SHOULD BE A LITTLE WARMER WITH 3 TO 10 DEGREES ABOVE NORMAL SOUTH AND EAST AND NEAR NORMAL NORTHWEST PLATEAU AND NORTH CENTRAL MTNS. SEA LEVEL PRESSURE FORECASTS STILL DEPICT SOME SORT OF WEAKER COLD FRONTAL PASSAGE SO HAVE SOME SLIGHT COOLING NORTHWEST THIRD OR SO. A WEAK TO MODERATE BACK DOOR COLD FRONT WILL IMPACT THE EASTERN PLAINS FRIDAY NIGHT AND WASH OUT ACROSS THE AREAS DURING THE MORNING HOURS. THIS WILL ESSENTIALLY PROVIDE SOME COOLING ACROSS THOSE AREAS AND MOST LIKELY NORTHERN AREAS. MID LEVEL THERMAL RIDGE WILL REMAIN OVER PORTIONS OF THE WEST SO LITTLE CHANGE IN TEMPERATURE THERE. MODELS...BOTH NAM AND GFS HAVE INCREASED THEIR DEPICTING OF SHOWER AND STORM DEVELOPMENT LATER SATURDAY. KEPT THE SLIGHT CHANCE POPS ACROSS THE EASTERN THIRD OR SO. BOUNDARY LAYER WINDS TURN MORE FROM THE SOUTHEAST DURING THE AFTERNOON AND SHOULD ACT TO BRING IN HIGHER SURFACE DEWPOINTS. QUESTION IS WHETHER THE CAP CAN BE BROKE. IF THIS ABUNDANT LOW LEVEL MOISTURE GETS TO THE EAST SLOPES OF THE SACRAMENTOS OR CENTRAL MTNS WHICH SHOULD BE LATE IN THE DAY...THEN STORMS COULD FIRE UP. INITIALLY DRIER BUT QUICKLY BECOMING WETTER THERE. AS FAR AS WESTERN AREAS...NAM PRETTY BULLISH FOR SOME HIGH BASED ACTIVITY OVER THE MAGDALENAS AND WEST CENTRAL HIGHLANDS. DECIDED TO ADD SOME CHICKEN TEN POPS THERE. CALLING THAT DRY WITH VIRGA BOMB THREAT. MID LEVEL THERMAL RIDGE DEPICTED BY THE MODELS TO INTENSITY SOME ACROSS THE WESTERN TIER SATURDAY AFTERNOON SO FUSSED WITH TEMPS ACCORDINGLY. A NICE MOISTURE TAP FROM THE GULF OF MEXICO IS BEING DEPICTED BY THE MODELS SATURDAY NIGHT INTO SUNDAY. LOW CLOUDS WOULD MOST LIKELY FORM AND MOVE UP TO THE EAST OF CENTRAL MTNS FAVORING THE ADJACENT HIGH PLAINS. ONCE THE LOWER CLOUDS BURN OFF...STORMS SHOULD FOLLOW. THIS LOOKS TO BE THE PEAK DAY FOR LIGHTNING...BOTH WET AND PERHAPS SEVERE CENTRAL MTNS EASTWARD AND THE DRIER VARIETY WEST OF THE RIO GRANDE. A MIX ALONG AND ADJACENT TO THE RIO GRANDE. BUMPED UP POPS ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT PLAINS SUNDAY AFTERNOON INTO THE OVERNIGHT HOURS. ALSO ADDED A LITTLE MORE POP TO THE WESTERN HIGHLANDS AND NORTHWEST MTNS. THINK THE NAM COULD BE A TAD TOO BULLISH BUT ALSO BELIEVE THE 12Z GFS IS A LITTLE ON THE DRIER SIDE. EITHER WAY...HEDGED CLOSER TO GFS SUNDAY/SUNDAY EVENING. THAT MEANS COVERAGE AND POP INTENSITY HAS INCREASED IN THE GRIDDED FORECAST. SUNDAY LOOKS TO BE A DYNAMIC DAY AND WORTH WATCHING BY MANY INTERESTS IN NEW MEXICO. LEFT THE REST OF THE GRIDDED FORECAST ALONE BEYOND SUNDAY NIGHT BUT MONDAY LOOKS TO BE A DRIER OVERALL DAY AS THE WESTERLIES INTENSIFY SOME. THINK GFS MIGHT BE A TAD UNDERDONE BUT THERE WILL BE A SLUG OF DRY AIR THAT ENTRAINS IN FROM THE WEST AND WILL ACT TO TRY TO CUT OFF ANY DVLPING THUNDER HEADS ACROSS WESTERN AND CENTRAL AREAS. THINK THERE WILL BE ENOUGH MOISTURE TO ALLOW CELLS TO FORM ALONG THE EAST SLOPES OF THE CENTRAL MTNS AND MARCH EASTWARD. PROBABLY DRIER VARIETY ALONG THE CENTRAL MTNS BUT WETTER OUT OVER THE PLAINS...ESPECIALLY NEAR TX STATE LINE. 50 && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WIND AND LOW HUMIDITY FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING THEN AGAIN ON FRIDAY... ...DRY LIGHTNING THREAT POSSIBLE SATURDAY AND INCREASING SUNDAY CENTRAL/WEST... CURRENT CONDITIONS AS FORECAST WITH WIDESPREAD FIRE WEATHER CONDITIONS AT THIS TIME. CURRENT RED FLAG WARNING REMAINS VALID THROUGH 02Z. AFTERNOON RH VALUES ARE BELOW 15 PERCENT ALL BUT THE VERY HIGHEST TERRAIN...WITH SINGLE DIGIT VALUES ACROSS THE EAST. OVERNIGHT RH RECOVERIES TO BE POOR ALL BUT THE WESTERN HIGHER TERRAIN. FRIDAY WILL BE THE LAST IN A STRING OF CRITICAL FIRE WEATHER DAYS WITH THE UPPER TROUGH MOVING TO THE EAST BUT WITH ANOTHER SHORTWAVE DISTURBANCE MOVING THROUGH WITH A POSSIBLE SAGGING OF THE TROUGH OVER NEW MEXICO. NEAR ZONAL FLOW OVER NEW MEXICO RESULTS WITH GUSTY NORTHWEST TO WEST WINDS FAVORING THE NORTHERN AND CENTRAL HIGHEST TERRAIN...EAST SLOPES AND EAST CENTRAL PLAINS. THE FIRE WEATHER WARNING HAS BEEN UPGRADED TO A RED FLAG WARNING WITH GOOD CONFIDENCE THAT ONE LAST DAY OF WIDESPREAD FIRE WEATHER CONDITIONS CAN BE EXPECTED. SURFACE LOW OVER WEST TEXAS EDGES TO THE EAST LATE IN THE DAY AS HIGH PRESSURE BUILDS OVER COLORADO. WINDS SHIFT TO THE NORTH ACROSS THE EASTERN PLAINS OVERNIGHT IN RESPONSE. ON SATURDAY...ONE LAST SHORTWAVE CROSSES NEW MEXICO AS NORTHWEST FLOW DEVELOPS ALOFT. EASTERLY FLOW INTO THE EASTERN HALF OF THE STATE WITH LOWER AND MID LEVEL DRY SLOT INTO THE NORTHWEST. STILL A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EAST BUT DRY THUNDERSTORMS HAVE BEEN INTRODUCED INTO THE WESTERN ZONES AS LAPSE RATES MAX OUT INT THIS AREA. EAST GAP WINDS INTO THE CENTRAL VALLEYS COULD IN THE EVENING WILL SUPPORT ADDITIONAL LOW LEVEL MOISTURE INCREASES. DECENT AGREEMENT THAT THE BEST DAY FOR SHOWERS AND THUNDERSTORMS WILL BE SUNDAY WITH MOIST SOUTH TO SOUTHEAST FLOW ALL ZONES ESPECIALLY EAST AS UPPER LEVEL HIGH PRESSURE BUILDS OVER NEW MEXICO. CONTRAST CONTINUES AND LAPSE RATES STILL MAX OUT OVER THE WEST THUS CARRYING DRY THUNDERSTORMS WESTERN ZONES WITH THE WETTING VARIETY CENTRAL AND EAST. DOWNTICK IN PRECIPITATION ON MONDAY WITH SLIGHT CHANCES FOR WETTING RAIN CENTRAL AND EAST AND A POSSIBILITY FOR A FEW DRY STORMS WEST. THROUGH MID WEEK...THE UPPER HIGH BUILDS TO THE SOUTH THEN WEST. DRY ON TUESDAY WITH ANOTHER EASTERLY PUSH ON WEDNESDAY THROUGH FRIDAY SUPPORTING THE POSSIBILITY OF SOME WETTING RAIN EAST. 05 && .AVIATION... 18Z TAF CYCLE WITH A POTENT UPPER LEVEL JET STRETCHED OVER NORTHERN NEW MEXICO...ANOTHER AFTERNOON OF GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL ACROSS THE FORECAST AREA...FAVORING THE NORTHERN HIGH TERRAIN...ADJACENT EAST SLOPES...EASTERN HIGHLANDS AND NORTHEAST PLAINS. SATELLITE WV IMAGERY DEPICTS MOUNTAIN WAVES IN THE NORTHEAST THIRD OF THE FORECAST AREA. SURFACE WINDS WILL GUST TO 35-40KTS ACROSS THE NORTH AND KABQ WILL BE MONITORED FOR A POTENTIAL AWW ISSUANCE...TAF IS CURRENTLY CARRYING GUSTS JUST BELOW CRITERIA. BLOWING DUST COULD RESTRICT VISIBILITIES TO 3-5SM CENTRAL AND EASTERN LOCATIONS. WINDS WILL GRADUALLY RELAX AFTER 03Z...AND WILL START TO INCREASE AFTER 15Z ON FRIDAY WITH SOMEWHAT LOWER MAGNITUDES THAN THOSE OF TODAY. WITH THE EXCEPTION OF AREAS IMPACTED BY BLOWING DUST...VFR CONDITIONS EXPECTED ALL AREAS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 82 43 82 / 0 0 0 0 DULCE........................... 38 75 31 76 / 0 0 0 0 CUBA............................ 42 78 40 78 / 0 0 0 0 GALLUP.......................... 45 82 39 81 / 0 0 0 0 EL MORRO........................ 39 79 38 79 / 0 0 0 10 GRANTS.......................... 47 84 41 81 / 0 0 0 0 QUEMADO......................... 47 82 45 84 / 0 0 0 0 GLENWOOD........................ 43 89 48 92 / 0 0 0 0 CHAMA........................... 39 68 33 70 / 0 0 5 0 LOS ALAMOS...................... 51 79 46 76 / 0 0 0 0 PECOS........................... 50 79 46 77 / 0 0 0 5 CERRO/QUESTA.................... 40 74 35 74 / 0 0 0 0 RED RIVER....................... 38 64 37 63 / 0 0 0 5 ANGEL FIRE...................... 33 69 29 72 / 0 0 0 5 TAOS............................ 39 78 35 77 / 0 0 0 0 MORA............................ 43 77 40 74 / 0 0 0 5 ESPANOLA........................ 46 83 44 83 / 0 0 0 0 SANTA FE........................ 49 78 46 79 / 0 0 0 0 SANTA FE AIRPORT................ 50 84 46 83 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 60 85 58 87 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 60 88 56 87 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 59 89 56 89 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 58 90 53 90 / 0 0 0 0 LOS LUNAS....................... 58 91 53 90 / 0 0 0 0 RIO RANCHO...................... 57 89 53 89 / 0 0 0 0 SOCORRO......................... 59 95 57 92 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 51 81 49 82 / 0 0 0 5 TIJERAS......................... 55 83 51 85 / 0 0 0 0 MORIARTY/ESTANCIA............... 51 82 48 82 / 0 0 0 5 CLINES CORNERS.................. 50 81 48 76 / 0 0 0 5 GRAN QUIVIRA.................... 53 85 52 83 / 0 0 0 5 CARRIZOZO....................... 57 88 54 87 / 0 0 0 0 RUIDOSO......................... 54 82 53 76 / 0 0 0 0 CAPULIN......................... 50 79 42 72 / 0 0 5 5 RATON........................... 44 82 40 75 / 0 0 5 5 SPRINGER........................ 43 81 41 78 / 0 0 0 5 LAS VEGAS....................... 49 82 43 75 / 0 0 0 5 CLAYTON......................... 53 86 49 75 / 0 0 5 10 ROY............................. 49 84 46 75 / 0 0 5 10 CONCHAS......................... 54 89 54 83 / 0 0 0 10 SANTA ROSA...................... 57 90 55 84 / 0 0 0 10 TUCUMCARI....................... 58 95 57 83 / 0 0 5 10 CLOVIS.......................... 59 95 56 83 / 0 0 5 10 PORTALES........................ 60 95 58 85 / 0 0 5 10 FORT SUMNER..................... 59 94 57 87 / 0 0 0 10 ROSWELL......................... 64 100 62 90 / 0 0 0 20 PICACHO......................... 62 92 59 86 / 0 0 0 5 ELK............................. 60 88 57 82 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>104-106>108. RED FLAG WARNING FROM 11 AM MDT TO 8 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ101>108. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ510>516-523-527>529. && 50/05
Hazardous weather outlook, May 30, 6:00 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU MAY 30 2013 NMZ501>540-311200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS...DUE TO LOW HUMIDITIES AND STRONG WINDS...WILL IMPACT MUCH OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...THIS AFTERNOON AND EVENING WHERE A RED FLAG WARNING IS IN EFFECT. WEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE FORECAST ACROSS PORTIONS OF NORTH CENTRAL NEW MEXICO...AS WELL AS THE NORTHEAST HIGHLANDS AND PLAINS SOUTH TO THE CENTRAL HIGHLANDS TODAY INTO THIS EVENING. AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR ALL OF CENTRAL AND NORTHERN NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. POTENTIAL EXISTS FOR ISOLATED DRY THUNDERSTORMS WITH GUSTY WINDS AND LIGHTNING SUNDAY THROUGH THE RIO GRANDE VALLEY AND WEST TO THE CONTINENTAL DIVIDE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:47 AM MDT | Wind Advisory | ABQ | 17 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.